Arkansas, 2001Tornado in Arkansas, May 30, 2001
May 30, 2001 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 30, 3:00 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, May 30, 3:00 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED MAY 30 2001
MESOSCALE INFLUENCES FROM THE MCS MOVING ACROSS OKLAHOMA WILL BE MAIN
DETERMINING FACTOR OF WEATHER IN ARKANSAS TODAY. NORTHERN EDGE REACHING
NORTHWESTERN ARKANSAS AT FORECAST TIME BUT AREA BECOMING EAST-WEST
ORIENTED FARTER SOUTH AND ARRIVAL OF RAINFALL FROM THE REST OF THE
MCS MAY BE DELAYED UNTIL LATE MORNING OR AFTERNOON. AIR MASS IN NORTHERN
AND CENTRAL PARTS OF CWA WORKED OVER FROM MCS TUESDAY EVENING AND
NOT TOO UNSTABLE THIS MORNING. WITH NEW MCS REACHING AT LEAST
NORTHERN PARTS OF THE CWA THIS MORNING, AMOUNT OF RECOVERY OF AIR MASS
IN THE NORTH IS IN QUESTION. SOUTHERN PART OF CWA STILL WARM AND
HUMID AND IN BETTER CONDITION TO SUPPORT SEVERE WEATHER, BUT ARRIVAL
OF THUNDERSTORMS WILL BE DELAYED THERE. ALL THIS ADDS UP TO THE BEST
CHANCE OF RAIN TODAY IN THE NORTH BUT THE BEST CHANCE OF STRONG TO SEVERE
STORMS IN THE SOUTH. WILL PUT CATEGORICAL POPS IN THE NORTH FOR
TODAY, BUT AM CONCERNED RAINFALL FROM THE MCS COULD DRY UP BY 12Z,
AND CLOUDS MAY INHIBIT AIR MASS RECOVERY AND ANY REDEVELOPMENT THIS
AFTERNOON. WILL DECREASE POPS TO SOUTH, WITH LIKELY POPS IN CENTRAL
AREAS AND CHANCE IN THE SOUTH. WILL HIT SEVERE THREAT MORE IN THE
SOUTH. WOULD BE INCLINED TO FORECAST HEAVY RAIN IN THE NORTH FOR
TODAY, BUT CONCERN OVER THUNDERSTORMS WEAKENING EARLY THIS MORNING
AND NOT REDEVELOPING WILL KEEP FORECAST OF RAIN AMOUNTS DOWN A
LITTLE FOR NOW. LOW LEVEL JET AND WARM ADVECTION SHIFTS OVER TO THIS
AREA LATER TODAY AND TONIGHT WHICH WOULD FAVOR DEVELOPMENT ACROSS
THE AREA THIS AFTERNOON, BUT AGAIN THINK THE BETTER CHANCE WILL BE
TO THE SOUTH WHERE THE AIR WILL BE MORE UNSTABLE. WILL HAVE LIKELY
POPS ACROSS THE AREA FOR TONIGHT AS IT LOOKS LIKE THE MAIN ACTIVITY
TONIGHT WILL BE IN ARKANSAS WITH THE UPPER TROF INTO THE AREA AND
THE BETTER WARM ADVECTION AND LOW LEVEL WIND MAX IN THE AREA. WILL
PUT IN HEAVY RAINS IN ALL AREAS, BUT HARD TO TELL AT THIS TIME WHAT
AREA WILL BE MOST FAVORED. MODELS TEND TO SLOWLY PROGRESS EVERYTHING
TO THE SOUTH AND EAST THURSDAY, WITH MOST OF THE ACTIVE
PRECIPITATION OUT OF THE CWA BY 00Z THURSDAY EVENING. WILL GO WITH
CHANCE POPS IN MOST AREAS, WITH LIKELY POPS IN THE SOUTHEAST. DRIER
AIR MOVES IN AFTER THURSDAY, BUT AVN SHOWS A FRONT MOVING ACROSS THE
AREA FRIDAY NIGHT WITH A NARROW BAND OF MOISTURE. MAY PUT IN A
CHANCE OF THUNDERSTORMS FOR THIS. AS FOR TEMPS, WILL GO CLOSE TO
MOS, BUT WILL UNDERCUT MOS ON MAXES TODAY A LITTLE IN THE NORTH AND
CENTRAL, AND GO A LITTLE LOWER ON MINS AS THUNDERSTORMS TONIGHT
SHOULD BRING COOLER AIR TO THE SURFACE.
.LIT...NONE
In the hours before
Special weather statement, May 30, 4:00 AM CST, 2 hours 12 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED MAY 30 2001
...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT OVER ALL
OF ARKANSAS. THERE IS ALSO A MODERATE RISK OF SEVERE WEATHER OVER
PARTS OF WEST-CENTRAL ARKANSAS.
STRONG TO SEVERE THUNDERSTORMS OVER OKLAHOMA AND KANSAS ARE EXPECTED
TO MOVE EAST THIS MORNING INTO WESTERN ARKANSAS. THE STORMS ARE
EXPECTED TO MOVE EAST ACROSS MOST OF ARKANSAS LATER TODAY.
THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. BRIEF...HEAVY RAINS AND DANGEROUS LIGHTNING WILL ACCOMPANY THE
STORMS AS WELL.
EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED TODAY AND TONIGHT ACROSS ANY PART OF ARKANSAS.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER DEVELOPMENTS.
38
Tornado, Faulkner
- When
- May 30, 6:12 AM CST to 6:15 AM CST
- Where
- Faulkner County, 3 mi WSW of Enola
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.183, -92.250
A weak tornado was spawned in Faulkner County. The tornado developed 2.7 miles west-southwest of Enola. The tornado damaged a house that was under construction. A large metal barn was destroyed, with two cows killed and three injured. A couple of sheds collapsed and tin was torn off or peeled back on several barns. Two cattle trailers were overturned and a 4-wheeler was moved about 30 feet. A number of trees were blown down along the path of the tornado. Some swing sets were overturned and yard furniture was blown around. The tornado dissipated a little more than a mile west-southwest of Enola.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 30, 20011 injured · $183 million · 1.75 in hail · 45 events
- Hail and Damaging Wind in Colorado, May 30 to 31, 20011 death · 3 injured · 1.75 in hail · 14 events
- Hail and Damaging Winds in Texas, May 30, 2001$4.0 million · 2.75 in hail · 26 events
- Lightning Strike in Colorado, May 30, 2001$1.0 million · 1 event
- Flooding in Kansas, May 30, 2001$260,000 · 2 events
- Lightning Strike in New Hampshire, May 30, 20011 injured · $100,000 · 1 event
- Tornadoes and Damaging Winds in Missouri, May 30, 2001$4,000 · F1 · 7 events
- Tornadoes and Flash Flooding in Oklahoma, May 30 to 31, 2001F0 · 18 events
- Tornadoes and Hail in Texas, May 30, 2001F0 · 18 events
- Damaging Winds in Louisiana, May 30, 2001$21,000 · 2 events
- Hail and Damaging Winds in Mississippi, May 30, 2001$15,000 · 0.75 in hail · 8 events
- Flash Flooding and Hail in Texas, May 30 to 31, 2001$10,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249480.